MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Ventricular Fibrillation (2130); Thrombosis/Thrombus (4440)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery (lad) lesion.A 2.5x33mm xience skypoint stent delivery system (sds) was implanted mid-distal and then a 3.0x28mm xience skypoint was implanted proximal-mid with a slight overlap.The stents were post-dilated.There was significant tissue protrusion [prolpase] at the proximal portion of the 2.5x33mm xience skypoint stent just distal to the overlap.It was stented over with 2.5x15mm xience skypoint stent.The procedure was finished at which point the patient started having chest pain.The patient was re-accessed and it was noted that the 2.5x15mm stent thrombosed at the point of tissue protrusion.Stents were post-dilated again.Additionally, proximal calcium at the ostial lad was treated with shockwave and then stented over with a 3.5x18mm xience skypoint stent.Procedure was finished.Patient was removed off the table and started having chest pains again and went into ventricular fibrillation, which was treated with defibrillation.Patient was then transferred to the intensive care unit where he had two more episodes of chest pain and defibrillation.Patient was ultimately successfully discharged.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The 2.50 x 33mm xience skypoint referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the electronic lot history record (elhr) for this product was not performed because the lot numer was not reported and the product was not returned for analysis.The reported patient effect(s) of angina, thrombosis and ventricular fibrillation are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18328754
Report Number2024168-2023-14023
Device Sequence Number20589643
Product Code NIQ
UDI-Device Identifier08717648233074
UDI-Public08717648233074
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1804250-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X33MM XIENCE SKYPOINT; 3.0X28MM XIENCE SKYPOINT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight73 KG